Alert archive / Georgia / Tornado Warnings in 2024

Tornado Warning 23, NWS Charleston, SC

September 26, 2024Liberty County, Long County, McIntosh County, Georgia

NWS Charleston, SC issued this tornado warning at Sep 26, 2024, 11:11 AM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2024, 11:11 AM EDT (15:11 UTC)
Expired
Sep 26, 2024, 11:45 AM EDT
In force
34 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 26, 8:32 AM EDTTornado WatchSPC12 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2024-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2024-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

205 
WFUS52 KCHS 261511
TORCHS
GAC179-183-191-261545-
/O.NEW.KCHS.TO.W.0023.240926T1511Z-240926T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
1111 AM EDT Thu Sep 26 2024

The National Weather Service in Charleston has issued a

* Tornado Warning for portions of...
  Liberty County in southeastern Georgia...
  Long County in southeastern Georgia...
  McIntosh County in southeastern Georgia...

* Until 1145 AM EDT.

* At 1111 AM EDT, a severe thunderstorm capable of producing a 
  tornado was located over Jones, moving north at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Hinesville, Fort Stewart, Jones, McIntosh, Midway, Riceboro, 
  Flemington, Screven Fork, Lecount and Fleming.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Tornadoes from tropical storms or hurricanes can form and move very 
quickly. TAKE COVER IMMEDIATELY! If you wait until you hear a 
tornado, it could be too late. Take action now to protect yourself.

&&

LAT...LON 3173 8157 3190 8158 3194 8154 3194 8146
      3188 8140 3188 8139 3161 8145 3162 8156
TIME...MOT...LOC 1511Z 185DEG 23KT 3167 8150

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

BAH
2 follow-up statements
798 
WWUS52 KCHS 261524
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
1124 AM EDT Thu Sep 26 2024

GAC183-191-261534-
/O.CAN.KCHS.TO.W.0023.000000T0000Z-240926T1545Z/
Long GA-McIntosh GA-
1124 AM EDT Thu Sep 26 2024

...TORNADO WARNING IS CANCELLED FOR LONG AND MCINTOSH COUNTIES...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM EDT Thursday for a 
portion of southeast Georgia.

&&

LAT...LON 3188 8140 3188 8139 3169 8143 3170 8148
      3170 8150 3173 8157 3190 8158 3194 8154
      3194 8146
TIME...MOT...LOC 1511Z 185DEG 23KT 3167 8150

$$


GAC179-261545-
/O.CON.KCHS.TO.W.0023.000000T0000Z-240926T1545Z/
Liberty GA-
1124 AM EDT Thu Sep 26 2024

...TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR LIBERTY 
COUNTY...

At 1124 AM EDT, a severe thunderstorm capable of producing a tornado 
was located near Riceboro, moving north at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Hinesville, Fort Stewart, McIntosh, Midway, Riceboro, Flemington, 
  Screven Fork and Fleming.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Tornadoes from tropical storms or hurricanes can form and move very 
quickly. TAKE COVER IMMEDIATELY! If you wait until you hear a 
tornado, it could be too late. Take action now to protect yourself.

&&

LAT...LON 3188 8140 3188 8139 3169 8143 3170 8148
      3170 8150 3173 8157 3190 8158 3194 8154
      3194 8146
TIME...MOT...LOC 1511Z 185DEG 23KT 3167 8150

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

BAH
503 
WWUS52 KCHS 261542
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
1142 AM EDT Thu Sep 26 2024

GAC179-261552-
/O.EXP.KCHS.TO.W.0023.000000T0000Z-240926T1545Z/
Liberty GA-
1142 AM EDT Thu Sep 26 2024

...TORNADO WARNING WILL EXPIRE AT 1145 AM EDT FOR LIBERTY COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer appears capable of producing a tornado. 
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM EDT Thursday for a 
portion of southeast Georgia.

&&

LAT...LON 3194 8154 3194 8146 3188 8140 3188 8139
      3169 8143 3170 8148 3170 8150 3173 8157
      3190 8158
TIME...MOT...LOC 1524Z 185DEG 23KT 3176 8149

$$

BAH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Sep 26, 11:10 AM EDT, 1 minute earlier.

Area forecast discussion, Sep 26, 11:10 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Charleston SC
1110 AM EDT Thu Sep 26 2024

.SYNOPSIS...
Hurricane Helene is forecast to move inland across portions of
Florida and Georgia later today into Friday. Multiple impacts
are expected across our area today and tonight. Drier weather
then arrives later Friday and persists into next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Today and Tonight: Aloft, a ridge will be centered far off the
Southeast Coast while a large cutoff low remains over the middle
Mississippi River Valley. At the sfc, high pressure extending south
along the East Coast and into the Southeast will retreat offshore in
advance of Hurricane Helene, which is forecast to quickly track
north across the eastern Gulf of Mexico during the day, then make
landfall as a Major Hurricane across the Florida Panhandle around
nightfall. Given the speed of Helene, strong winds are expected
further inland than typical. Additionally, wind fields will expand
as Helene gains latitude, producing impacts well east of its
center, which is forecast to track north across Central Georgia.
For this reason, a Tropical Storm Warning remains in effect for
the entire forecast area today and through the night, including
across nearby coastal waters. The latest forecast will keep
Southeast Georgia and Southeast South Carolina along Helene's
eastern side throughout the day and night, bringing multiple
hazards to the immediate area. For full details, please refer to
weather.gov/chs and the Hurricane Local Statement (HLS).

Tornadoes: Perhaps the greatest concern in regards to impacts
associated with Helene will be the risk for tropical tornadoes
across the entire area, especially given the local area remains
situated in the favorable northeast quadrant of Helene for quite
some time today and tonight. Guidance continues to support
conditions favorable for tornadoes, with long and looping hodographs,
ample buoyancy along a northward shifting CAPE axis (SBCAPE
1500-2000 J/kg) extending from the nearby Atlantic and onshore,
sfc temps in the upper 70s to lower 80s, and 0-3 km SRH values
near 300-400 m2/s2. Additionally, the latest HREF run gives a
fairly strong indication of updraft helicity tracks supportive
of tornadic waterspouts that shift onshore, coinciding with
rainbands associated with Helene this afternoon and the night.
The latest SPC Day 1 Convective Outlook does include an Enhanced
Risk for severe weather across the majority of the local
forecast area, with 10% tornado probabilities driving the bulk
of the risk. Have a tornado plan in place in case a warning is
issued, but keep in mind that tornadoes of this type can form
with little advance warning and move very quickly (potentially
in excess of 45 to 55 mph).

Winds: A Tropical Storm Warning is in effect for the entire forecast
area. Based on the 11 AM NHC advisory, the Earliest Reasonable
Arrival Time of Tropical Storm Forecast Winds (39+ mph) in our
area is mid to late afternoon across Georgia, and early evening
across South Carolina. The Most Likely Arrival of these winds is
early evening across Georgia and during Thursday night across
South Carolina. Gusty winds as high as 40 to 60 mph could
produce downed and/or uprooted trees, isolated to scattered
power outages locally, with greatest impacts anticipated during
the night.

Flooding Rainfall: Multiple rounds of showers/rainbands in
association with Helene will impact the area, initially across
the Georgia counties, then spread north across South Carolina
counties. These showers along with a few thunderstorms will
then persist through the night, before considerably drier air
wraps around the southern edge of departing Helene and overtakes
the entire forecast area by around daybreak Friday.

Rainfall totals are mainly in the 1.5 to 4 inch range, but with
locally higher amounts possible in heavy rainbands. The risk
currently does not support the issuance of a Flood Watch,
especially with dry soils in many places per NASA Sport
guidance. A Slight to Moderate risk of Excessive Rainfall is in
effect from WPC. Area rivers and creeks will rise in response
to the rainfall, with some flooding possible, even after the
rains come to an end.

Storm Surge: The latest forecast has storm surge values in the 1 to
3 foot range. As such, coastal flood products might be required at a
later time. Additional information can be found in the Tides/Coastal
Flooding section below.

Temperatures: Max temperatures this afternoon will be held down
due to the elevated rain chances, and will be held in the 70s
when the rains are ongoing. It'll be a very warm and humid
night, and we could be close to record high minimums for
September 26.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Strong upper low lingers near the Tennessee Valley through the end
of the week. Attendant surface low/remnants of Helene remain quasi-
stacked despite trending more baroclinic, but steadily fills. A few
lingering showers Friday morning will quickly diminish by midday
Friday, with strong subsidence and mainly dry conditions persisting
across SE SC/GA thereafter. Breezy S to SW winds Friday morning
trend moderate by Friday afternoon, with humid conditions persisting
into the weekend and temps remaining very close to normal.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A mid and upper low initially over the Ohio Valley will eventually
open into a wave as it reaches the Mid-Atlantic coast Tuesday.
Forcing for ascent remains north of the area, with subsidence aloft
persisting locally, keeping a mainly dry forecast in place. At the
surface, weak ridging persists early in the week, with a cold front
(which appears mainly dry) crossing mid to late week. Temps
generally near to a few degrees below normal through the period.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Showers and potentially a few thunderstorms will continue to
spread north across the region today, resulting in at least
prevailing MVFR conditions at CHS/JZI/SAV terminals through 12Z
Friday. There is some potential for IFR conditions to develop at
all terminals after 00Z Friday, but currently low-end MVFR
conditions are forecast. In addition to moderate and possibly
heavy showers, wind speeds will noticeably increase this
afternoon and especially late afternoon into the evening as
Helene gains latitude and passes inland. By 02-04Z Friday,
southeast winds gusting up to 35-40 kt should prevail at all
terminals, beginning at the SAV terminal first. Gusts could top
out near 45-50 kt at SAV tonight by the end of the TAF period.
LLWS will likely be needed at all terminals at some point
starting around 00Z Friday. Future TAF issuances will likely
address this issue.

Extended Aviation Outlook: Prevailing VFR, though with
persistent elevated low level moisture and a strong subsidence
inversion, will need to monitor for morning radiation fog and
afternoon MVFR strato- cu potential through the long term.

&&

.MARINE...
Today and Tonight: Dangerous marine conditions will occur as Helene
strengthens across the eastern Gulf of Mexico during the day, then
moves onshore across the Florida Panhandle around nightfall and
continues north across Central Georgia during the night. Helene is a
large tropical cyclone with wind fields that are expected to expand
wide as the cyclone gains latitude, favoring impacts well to the
east. Tropical Storm Warnings will remain in effect for all local
waters as a result. Winds as high as 45-50 kt will start impacting
the Georgia waters this evening, then spread into the South Carolina
waters overnight. Seas will build as high as 10-15 feet within 20 nm
from shore, and up to 17 feet across the outer Georgia waters
tonight.

Mariners are also alerted to the risk for waterspouts this afternoon
and through much of the night. Some of these will be tornadic
waterspouts, moving much quicker and producing much stronger winds
than most waterspouts in our area.

Very large medium period swell associated with the large wind field
of Helene peaks Friday morning, gradually subsiding into the
weekend. Near Tropical Storm Force winds early Friday morning will
subside to more moderate winds by Friday afternoon as well. Light to
moderate winds persist Friday night into early next week as high
pressure moves overhead and more seasonable 2-3 ft seas prevail.

Rip Currents and High Surf: Conditions at the beach will be
dangerous today through Friday, as winds and seas build in
response to Hurricane Helene tracking across the northeast Gulf
of Mexico and into the interior of the Southeast. A High Risk
of Rip Currents will be in effect for all beaches both days, and
breakers will reach at least 5 feet in height starting this
afternoon and persisting through at least Friday afternoon or
evening. Areas of significant beach erosion are also likely during
this time.

&&

.TIDES/COASTAL FLOODING...
We have issued a Coastal Flood Advisory for coastal Charleston
and coastal Colleton from 2-6 pm today, with tides expected to
reach around 7.3 ft MLLW. This will occur during ongoing rains,
which could further exacerbate the flooding situation. For the
moment there is not expected to be any coastal flooding
elsewhere along the coast with the afternoon high tide.

The early Friday morning high tide will be very problematic, and
much will depend upon the strength and the direction of the
winds. There is a wide range in possible outcomes, from barely
any flooding to possible major flooding. With such a dichotomy
in potential occurrences, we will make no changes at this time,
and re-evaluate in later forecasts.

NHC continues to forecast a storm surge inundation of 1 to 3 ft
along the coast of southeast Georgia and Southern South
Carolina from Helene. Keep in mind that if the higher surge
and/or heavy rains occur near or during the time of the high
tides, the coastal flooding could be worse.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ087-088-099>101-114>119-137>141.
     High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
     119-139-141.
     High Surf Advisory from 2 PM this afternoon to 5 PM EDT Friday
     for GAZ117-119-139-141.
SC...Tropical Storm Warning for SCZ040-042>045-047>052.
     High Risk for Rip Currents until 8 PM EDT this evening for
     SCZ048>051.
     High Surf Advisory from 5 PM this afternoon to 8 PM EDT Friday
     for SCZ048>051.
     Coastal Flood Advisory from 2 PM this afternoon to 6 PM EDT
     this evening for SCZ049-050.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&

NEAR TERM...
SHORT TERM...CEB
LONG TERM...CEB
AVIATION...
MARINE...
Hazardous weather outlook, Sep 26, 9:31 AM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
931 AM EDT Thu Sep 26 2024

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
271345-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
931 AM EDT Thu Sep 26 2024

...TORNADO WATCH 684 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

Tropics: Rainbands associated with Tropical Cyclone Helene will
remain into early Friday. These rainbands will bring the potential
for heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-271345-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
931 AM EDT Thu Sep 26 2024

...TORNADO WATCH 684 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

Tropics: Rainbands associated with Tropical Cyclone Helene will
remain into early Friday. These rainbands will bring the potential
for reduced visibility in heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-271345-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
931 AM EDT Thu Sep 26 2024

...TORNADO WATCH 684 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Risk for Rip Currents.
   Tropical Storm Warning.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   High Surf Advisory.

Tropics: Rainbands associated with Tropical Cyclone Helene will
remain into early Friday. These rainbands will bring the potential
for heavy rainfall. Additionally, coastal flooding, high surf, and
an enhanced risk for rip currents is possible along the coast.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ048-051-271345-
Beaufort-Coastal Jasper-
931 AM EDT Thu Sep 26 2024

...TORNADO WATCH 684 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HIGH SURF ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Risk for Rip Currents.
   Tropical Storm Warning.
   High Surf Advisory.

Coastal Flooding: Strengthening onshore winds will lead to elevated
tides, and minor coastal flooding is likely along the Charleston and
Colleton County coasts with the afternoon high tide and possibly
again with the late night high tide. Coastal Flood Advisories could
be needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   High Surf Advisory.

Tropics: Rainbands associated with Tropical Cyclone Helene will
remain into early Friday. These rainbands will bring the potential
for heavy rainfall. Additionally, coastal flooding, high surf, and
an enhanced risk for rip currents is possible along the coast.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ049-050-271345-
Coastal Colleton-Charleston-
931 AM EDT Thu Sep 26 2024

...TORNADO WATCH 684 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Risk for Rip Currents.
   Tropical Storm Warning.
   Coastal Flood Advisory.
   High Surf Advisory.

Coastal Flooding: Strengthening onshore winds will lead to elevated
tides, and minor coastal flooding is likely along the Charleston and
Colleton County coasts with the afternoon high tide and possibly
again with the late night high tide. Coastal Flood Advisories could
be needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   High Surf Advisory.

Tropics: Rainbands associated with Tropical Cyclone Helene will
remain into early Friday. These rainbands will bring the potential
for heavy rainfall. Additionally, coastal flooding, high surf, and
an enhanced risk for rip currents is possible along the coast.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Sep 26, 9:51 AM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
951 AM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     Tornado          7 WSW Forest Beach      32.11N  80.86W
09/26/2024                   Beaufort           SC   Trained Spotter

            Pictures relayed of several trees down on Martinangel
            Lane near Captain Monroe Lane on Daufuskie Island.
            Possible tornado.

&&

Event Number CHS2401184

ETM
Local storm report, Sep 26, 10:00 AM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1000 AM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     Tornado          7 WSW Forest Beach      32.11N  80.86W
09/26/2024                   Beaufort           SC   Emergency Mngr

            Emergency Manager relayed report of trees snapped on
            Stoddard Court and also minor roof damage on the 20
            block of Martinangel Lane. Possible tornado.

&&

Event Number CHS2401185

ETM
Local storm report, Sep 26, 10:34 AM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1034 AM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     Tornado          3 SSW Bluffton          32.19N  80.89W
09/26/2024                   Beaufort           SC   Fire Dept/Rescue

            Report relayed of a tree snapped and minor debris on
            Game Land Road. Possible tornado.

&&

Event Number CHS2401186

ETM

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:17 PM EDTSpecial Marine WarningCHS43 min
Sep 26, 2:21 PM EDTSpecial Marine WarningCHS39 min
Sep 26, 2:52 PM EDTRiver Flood WarningCHSBurke, Emanuel, Jenkins21 days
Sep 26, 3:14 PM EDTSpecial Marine WarningCHS46 min
Sep 26, 3:54 PM EDTSpecial Marine WarningCHS51 min
Sep 26, 4:41 PM EDTSpecial Marine WarningCHS49 min
Sep 26, 6:04 PM EDTSpecial Marine WarningCHS41 min
Sep 26, 6:21 PM EDTSpecial Marine WarningCHS39 min
Sep 26, 6:33 PM EDTSpecial Marine WarningCHS42 min
Sep 26, 6:55 PM EDTSpecial Marine WarningCHS50 min
Sep 26, 7:15 PM EDTSpecial Marine WarningCHS30 min
Sep 26, 7:58 PM EDTSpecial Marine WarningCHS29 min

Nearby

Tornado Warnings in Georgia, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.